Alert archive / Colorado / Special Weather Statements in 2020
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 28, 2020, 6:13 PM MDT for Otero County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2020, 6:13 PM MDT (00:13 UTC)
- Expired
- Jul 28, 2020, 6:30 PM MDT
- In force
- 17 min
- Issued by
- NWS Pueblo, CO
County Otero County, CO
The radar
The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043
WWUS85 KPUB 290013
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
613 PM MDT Tue Jul 28 2020
COZ086>088-290030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
613 PM MDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUERFANO...NORTH CENTRAL
LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 630 PM MDT...
At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Delhi, or 37 miles southeast of Pueblo, moving
southeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of eastern Huerfano,
north central Las Animas and southeastern Pueblo Counties.
LAT...LON 3776 10442 3791 10429 3784 10407 3764 10407
3757 10415
TIME...MOT...LOC 0013Z 304DEG 21KT 3780 10428
$$
HodanishWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:20 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 28, 2:20 PM MDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 220 PM MDT Tue Jul 28 2020 .SHORT TERM...(This evening through Wednesday) Issued at 219 PM MDT Tue Jul 28 2020 A disturbance will continue moving across the state into this evening. Showers and thunderstorms are expected to move from the eastern mtns and I-25 corridor areas, to the eastern plains this evening as the upper disturbance moves thru the area. Other than the central mtns and the Pikes Peak area, thunderstorm coverage is not expected to be widespread over the other mtn areas. However, if a heavier storm moves over an recent burn scar, there could be the potential for flooding and debris flows. Some of the storms across the I-25 corridor and eastern plains late this afternoon and thru the evening hours could be strong, producing heavy rain and possibly some small hail. Showers/storms will generally end from west to east across southern CO this evening, with the eastern border areas possibly seeing some lingering activity until the late night hours. Drier air will be over the area on Wed. However, in the northwest flow aloft, a disturbance is expected to move out of WY and into eastern CO. The forecast models show some showers/storms developing in the afternoon from about the Palmer Divide region, southeastward to the far southeast plains. There could even be some potential for a severe storm or two near the eastern border. Over the rest of the area, there could be just some isolated showers/storms but chances look quite low at this time. Temps will be warmer on Wed with highs in the upper 80s and lower 90s over the southeast plains, in the 80s in the high valleys, and in the mid 70s to around 80 in Teller County. .LONG TERM...(Wednesday night through Tuesday) Issued at 219 PM MDT Tue Jul 28 2020 Wednesday night and Thursday...An upper-level ridge is expected to continue building over the Great Basin region, bringing more northwesterly flow aloft to Colorado and some drier air to the region. That said, there should be enough residual moisture for some isolated to scattered showers and storms over the mountains. Meanwhile, a trough moving through the Great Lakes region is expected to send a cool front through the plains on Thursday, which should cool temperatures by a few degrees and provide enough lift to increase the precipitation chances across the far eastern plains near the Kansas border. Some of the thunderstorms near the Kansas border could be on the stronger side as CAPE values are anticipated to be close to 1000 J/kg and 0-6 bulk shear values of 30-35 kts. Afternoon highs are expected to generally be in the 80s across the lower elevations. Friday...The surface cool front is not expected to move all that much, keeping temperatures a bit cooler and bringing another shot at precipitation to the mountains and plains in the afternoon and evening. Afternoon highs are expected to be a few degrees cooler than Thursday, with temperatures around 80 in the high valleys and low to mid 80s across the plains. Saturday through Tuesday...The upper-level ridge over the Great Basin is anticipated to remain relatively stationary through the remainder of the forecast period. This will allow for temperatures to gradually increase into the mid 90s across the plains by early next week, with temperatures generally staying in the 80s for the high valleys. In addition to the increase in temperatures, daily chances of precipitation are expected, mainly over the higher terrain, as moisture is advected around the ridge each day. At this time, chances for burn scar flash flooding look to be the typical hit or miss each day. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 219 PM MDT Tue Jul 28 2020 At KCOS, KPUB and KALS there could be some shower/storms in the vicinity through about 01Z or 02Z this evening, but after that conditions look to be dry with VFR expected. On Wed some showers or storms will be possible in the afternoon in the vicinity of KCOS, but KPUB and KALS will likely be dry. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...CARLBERG AVIATION...28
Hazardous weather outlook, Jul 28, 11:02 AM MDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1102 AM MDT Tue Jul 28 2020 COZ058>089-093>099-291715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1102 AM MDT Tue Jul 28 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon into the overnight hours, mainly from the central and eastern mountains, and Interstate 25 corridor this afternoon, the spreading across the southeast plains late this afternoon and evening. Locally heavy rainfall will be possible. Spotty storm coverage is expected over the eastern mountains. If a heavier storms moves over a burn scar, flash flooding will be possible, especially over the Decker and Spring burn scars where heavy rain has fallen over the past few days. In addition to heavy rainfall, lightning and gusty winds to near 40 mph will also be possible. A few storms over the southeast plains could see hail up to the size of pennies. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms will be possible Wednesday and Thursday. Gusty winds up to 45 mph, brief light to moderate rainfall, and lightning will be the primary storm risks. A storm or two could become strong across the far southeast plains on Thursday where some locally heavy rainfall and small hail will be possible. Thunderstorm chances will increase again for Friday through Monday with scattered afternoon thunderstorms possible across the mountains and isolated thunderstorms across the plains. With moisture in the atmosphere gradually increasing, thunderstorms will be capable of producing locally heavy rainfall which could cause flash flooding on local burn scars should an isolated stronger storm impact these areas. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight over the eastern mountains and southeastern plains. 28/28
In the hours before
Special weather statement, Jul 28, 3:37 PM MDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Pueblo CO 337 PM MDT Tue Jul 28 2020 COZ076-077-079-083-282200- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- 337 PM MDT Tue Jul 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 400 PM MDT... At 336 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Royal Gorge, or 22 miles northeast of Hayden Pass Burn Scar, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Royal Gorge and Canon City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3848 10556 3860 10544 3852 10519 3833 10537 TIME...MOT...LOC 2136Z 301DEG 10KT 3850 10544 29
Special weather statement, Jul 28, 4:17 PM MDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Pueblo CO 417 PM MDT Tue Jul 28 2020 COZ077>080-083-086-282245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Wet Mountain Valley Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Wet Mountains above 10000 Ft CO- 417 PM MDT Tue Jul 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO... SOUTHEASTERN FREMONT...EASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 445 PM MDT... At 416 PM MDT, Doppler radar was tracking a strong thunderstorm near Florence, or 14 miles north of Junkins Burn Scar, moving southeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southwestern Pueblo, Junkins Burn Scar, Florence, Pueblo Reservoir, Penrose, Canon City, Pueblo West, Beulah, Wetmore and San Isabel. LAT...LON 3830 10543 3852 10507 3814 10451 3787 10515 TIME...MOT...LOC 2216Z 311DEG 28KT 3834 10506 Hodanish
Special weather statement, Jul 28, 4:49 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Pueblo CO 449 PM MDT Tue Jul 28 2020 COZ086-282315- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 449 PM MDT Tue Jul 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUEBLO COUNTY UNTIL 515 PM MDT... At 448 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles west of Pueblo West to 13 miles southwest of Pueblo Reservoir. Movement was east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Pueblo, Pueblo West, Pueblo Reservoir and Salt Creek. LAT...LON 3835 10458 3791 10457 3805 10491 3843 10490 TIME...MOT...LOC 2248Z 291DEG 24KT 3838 10485 3809 10485 Hodanish
Special weather statement, Jul 28, 5:12 PM MDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Pueblo CO 512 PM MDT Tue Jul 28 2020 COZ086-282345- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 512 PM MDT Tue Jul 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUEBLO COUNTY UNTIL 545 PM MDT... At 512 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Salt Creek, or 14 miles south of Pueblo, moving east at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Colorado City. LAT...LON 3799 10479 3819 10470 3807 10416 3782 10432 TIME...MOT...LOC 2312Z 288DEG 29KT 3806 10464 Hodanish
Special weather statement, Jul 28, 5:46 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Pueblo CO 546 PM MDT Tue Jul 28 2020 COZ086>088-290015- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 546 PM MDT Tue Jul 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO...NORTH CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 615 PM MDT... At 546 PM MDT, Doppler radar was tracking a strong thunderstorm 24 miles south of Avondale, or 28 miles southeast of Pueblo, moving east at 55 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tyrone and Model. LAT...LON 3772 10481 3799 10447 3792 10408 3725 10424 TIME...MOT...LOC 2346Z 288DEG 49KT 3788 10441 Hodanish
Special weather statement, Jul 28, 6:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
613 PM MDT Tue Jul 28 2020
COZ086>088-290030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
613 PM MDT Tue Jul 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUERFANO...NORTH CENTRAL
LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 630 PM MDT...
At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Delhi, or 37 miles southeast of Pueblo, moving
southeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of eastern Huerfano,
north central Las Animas and southeastern Pueblo Counties.
LAT...LON 3776 10442 3791 10429 3784 10407 3764 10407
3757 10415
TIME...MOT...LOC 0013Z 304DEG 21KT 3780 10428
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:45 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jul 28, 8:35 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jul 28, 8:47 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 28, 9:41 PM MDT | Special Weather Statement | PUB | Otero | 34 min |
| Jul 29, 1:23 PM MDT | Special Weather Statement | PUB | Baca | 22 min |
| Jul 29, 2:34 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 26 min |
| Jul 29, 3:24 PM MDT | Special Weather Statement | PUB | Prowers | 21 min |
Nearby
Special Weather Statements in Colorado, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.